MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 1.5MM GUIDE WIRE; RESTRAINT, PATIENT, CONDUCTIVE

SMITH & NEPHEW, INC. 1.5MM GUIDE WIRE; RESTRAINT, PATIENT, CONDUCTIVE
Model Number 72202189
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during a surgery the plastic cap that is on guide wire, left plastic debris on the wire when it was removed.The procedure was successfully completed with a back-up device.A delay greater than 30 minutes was reported.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
One 72202189 1.5mm guide wire used for treatment, was not returned for evaluation.Due to product unavailability, conclusions, investigation and evaluation were limited.If objective evidence, relevant information, packaging or product becomes available to assist with evaluation, the complaint will certainly be revisited.Factors that may affect device performance include: device ability, surgical ability, implant location and tissue condition.Review of instruction for use documentation confirms instructions, precautionary statements and recommendations for proper use of product.The complaint dissatisfaction points to the performance of a protective cap used during packaging vs.The actual guidewire product sold.Root cause was found to be vendor based; inefficient material curing time.The situation was corrected and an action was taken to purge old stock of the silicone caps and replace them with a different style protector to prevent the issue going forward.This lot was manufactured prior to the action.
 
Additional Manufacturer Narrative
H10.H3, h6: one 1.5 x 229mm guidewire not used for treatment, was returned for evaluation.The complaint dissatisfaction points to the performance of a protective cap used during packaging vs.The actual guidewire product sold.The product was opened but was unable to be used.Customer made attempt to remove one silicone cap.Evaluation confirmed that removal was extremely difficult for these caps.It required scissors or knife involved which still resulted with cap material being left behind.In addition, the wire may become bowed in the process.Root cause was determined to be material related; inefficient material curing time.The existing product was purged.A supplier process improvement was conducted to eliminate the condition.Complaint history review indicated no similar allegations for the lot number reported.Dhr/batch/lot review did not indicate a condition or product/procedure failure that supported the allegation although occurrences drove an investigation resulting with a supplier process improvement.

Brand Name
1.5MM GUIDE WIRE
Common Device Name
RESTRAINT, PATIENT, CONDUCTIVE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9161358
Report Number1219602-2019-01211
Device Sequence Number2157152
Product Code BRT
UDI-Device Identifier03596010621542
UDI-Public03596010621542
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2023
Device Model Number72202189
Device Catalogue Number72202189
Device Lot Number2010535
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2019
Initial Date Received by Manufacturer 09/09/2019
Supplement Date Received by Manufacturer10/25/2019
02/12/2020
Initial Report FDA Received Date10/07/2019
Supplement Report FDA Received Date10/28/2019
02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1